Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 52, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 21, 2019, 12:49 AM CDT for Crockett County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2019, 12:49 AM CDT (05:49 UTC)
- Expired
- May 21, 2019, 1:15 AM CDT
- In force
- 26 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 105 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 9:52 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 5.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3800 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 25.6
The text
As transmitted.
603
WFUS54 KSJT 210549
TORSJT
TXC105-210615-
/O.NEW.KSJT.TO.W.0052.190521T0549Z-190521T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
1249 AM CDT Tue May 21 2019
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
North central Crockett County in west central Texas...
* Until 115 AM CDT.
* At 1248 AM CDT, a severe thunderstorm capable of producing a
tornado was located 15 miles south of Reagan County Airport, or 15
miles southwest of Big Lake, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Crockett County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3086 10163 3108 10168 3108 10128 3096 10125
TIME...MOT...LOC 0548Z 249DEG 51KT 3098 10156
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
PO1 follow-up statement
193
WWUS54 KSJT 210557
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1257 AM CDT Tue May 21 2019
TXC105-210615-
/O.CON.KSJT.TO.W.0052.000000T0000Z-190521T0615Z/
Crockett TX-
1257 AM CDT Tue May 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR NORTHERN
CROCKETT COUNTY...
At 1255 AM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles south of Big Lake, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northern Crockett County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3098 10161 3108 10163 3108 10128 3100 10130
TIME...MOT...LOC 0555Z 249DEG 51KT 3102 10144
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
POWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 20, 11:57 PM CDT, 52 minutes earlier.
Area forecast discussion, May 20, 11:57 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1157 PM CDT Mon May 20 2019 .AVIATION... /06Z TAFS/ Line of convection across the eastern Permian Basin will shift across most of the West Central Texas terminals overnight. Will use latest radar trends for the first guess timing on these storms. Storms should exit to the east by sunrise, and leave gusty southwest winds for the daylight hours. && .PREV DISCUSSION... /issued 611 PM CDT Mon May 20 2019/ AVIATION... /00Z TAFS/ We continue to monitor the convection across the Permian Basin that is slowly working its way east towards West Central Texas. Latest hi-res models shift the convection east into the area, but it may be the early morning hours before the convection reaches many of the terminal location. Will use that timing for now, and see if the convection gets a bigger push from convective outflows. Otherwise, gusty south and southeast winds this evening will continue, shifting to the west as the pacific front moves through the area on Tuesday morning. PREV DISCUSSION... /issued 327 PM CDT Mon May 20 2019/ SHORT TERM... (Tonight) .Particularly Dangerous Situation... All model indicators point to a particularly dangerous situation developing, across much of West Central Texas, this afternoon and tonight. With model forecast CAPEs in 5000 J/kg range and bulk shear in range of 45 to 55 knots, conditions are most favorable for very large hail, damaging winds, and strong tornadoes. The Storm Prediction Center continues to highlight much of West Central Texas in a High or Enhanced risk area. The best indication for timing is now through late tonight. Locations along and north of a San Angelo to Brownwood are most at risk this evening. After midnight, the severe thunderstorms threat will slowly diminish, as the upper trough moves over Texas. (Tuesday) .Thunderstorms Ending... As the Upper trough moves east, the potential for severe thunderstorms will shift east of our area. By noon Tuesday, all shower and thunderstorm activity will be east of West Central Texas. LONG TERM... (Tuesday Night through Monday) .Dry with Rain Chances Returning... With lots of tasks going on this afternoon, we did not make significant changes to the long term forecast. After a day or two of dry weather, another upper low to our west will move into a position near the Four Corners region of CONUS. This position will produce southwest flow aloft over Texas. Minor disturbances embedded in the flow aloft may initiate mainly afternoon and evening thunderstorms, beginning Wednesday night and continuing through Friday night. Currently, this holiday weekend looks dry. && .PRELIMINARY POINT TEMPS/POPS... Abilene 61 78 59 89 / 80 20 0 10 San Angelo 60 82 59 91 / 60 10 0 10 Junction 65 85 63 91 / 40 20 0 0 Brownwood 64 80 62 87 / 70 40 0 0 Sweetwater 59 76 59 88 / 80 0 0 10 Ozona 59 82 61 88 / 50 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Tuesday for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. && 07
Hazardous weather outlook, May 20, 2:57 PM CDT, 9 hours 52 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 257 PM CDT Mon May 20 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 257 PM CDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this afternoon and into tonight across all of West Central Texas. Very large hail, strong tornadoes, and damaging winds are the primary hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional severe thunderstorms are possible early Tuesday morning mainly across the eastern half of West Central Texas. The main hazards are large hail, damaging winds, and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon.
In the hours before
Local storm report, May 20, 10:21 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1021 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL ROTAN 32.85N 100.46W
05/20/2019 E1.75 INCH FISHER TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS GOLF BALL SIZE HAIL
IN THE CITY OF ROTAN.
&&Local storm report, May 20, 10:23 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1023 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL 4 W ROTAN 32.86N 100.54W
05/20/2019 E2.75 INCH FISHER TX TRAINED SPOTTER
BASEBALL SIZE HAIL WAS REPORTED 4 MILES WEST
OF ROTAN.
&&Local storm report, May 20, 10:36 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1036 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TORNADO SAGERTON 33.08N 99.95W
05/20/2019 HASKELL TX TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A BRIEF TORNADO
NEAR SAGERTON.
&&Special weather statement, May 20, 11:42 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1142 PM CDT Mon May 20 2019
TXZ076-210515-
Crockett TX-
1142 PM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 1215 AM CDT...
At 1141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Rankin to 10 miles
southeast of Bakersfield. Movement was east at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
These storms will remain over mainly rural areas of north central
Crockett County, including the following locations... I-10 Near The
Crockett-Pecos County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 10223 3108 10170 3069 10177 3070 10181
3076 10184 3086 10185 3089 10189 3092 10187
3099 10199 3098 10201 3100 10204 3099 10209
3101 10219 3100 10219 3103 10220 3105 10225
TIME...MOT...LOC 0441Z 268DEG 35KT 3110 10204 3077 10218
POSpecial weather statement, May 21, 12:15 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1215 AM CDT Tue May 21 2019
TXZ049-054-098-099-113-127-210615-
Haskell TX-Throckmorton TX-Fisher TX-Nolan TX-Jones TX-Taylor TX-
1215 AM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...JONES...NORTHERN
NOLAN...FISHER...NORTHWESTERN TAYLOR AND NORTHWESTERN THROCKMORTON
COUNTIES UNTIL 115 AM CDT...
At 1214 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Old Glory to near Colorado
City. Movement was east at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Rochester and Wastella around 1230 AM CDT.
Roscoe and O'brien around 1235 AM CDT.
Weinert around 1245 AM CDT.
Sweetwater around 1250 AM CDT.
Trent and Millers Creek Reservoir around 110 AM CDT.
Merkel and Noodle around 115 AM CDT.
Other locations impacted by these storms include Funston, The
Intersection Of Us-
180 And Ranch Road 126, Hitson, Tuxedo, Gannon, Lake Sweetwater,
Busby, Capitola, Us-277 Near The Haskell-Knox County Line and Jud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 400 AM CDT for west central
Texas.
LAT...LON 3240 10004 3235 10066 3296 10065 3296 9999
3340 9999 3340 9930 3339 9930
TIME...MOT...LOC 0514Z 256DEG 38KT 3329 10008 3240 10079
SJHSpecial weather statement, May 21, 12:18 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1218 AM CDT Tue May 21 2019
TXZ076-210545-
Crockett TX-
1218 AM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 1245 AM CDT...
At 1217 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Iraan, or 19 miles north of Sheffield, moving east at
45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of north central
Crockett County, including the following locations... Ft Lancaster,
The Intersection Of I-10 And Highway 290 and I-10 Near The
Crockett-Pecos County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 10199 3108 10142 3063 10147 3063 10166
3066 10177 3068 10178 3070 10181 3075 10182
3076 10184 3081 10183 3086 10185 3089 10189
3092 10187 3098 10198 3099 10201
TIME...MOT...LOC 0517Z 252DEG 53KT 3096 10175
POThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:47 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 43 min |
| May 20, 8:49 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 41 min |
| May 20, 8:54 PM CDT | Tornado Warning | SJT | Fisher | 36 min |
| May 20, 9:22 PM CDT | Tornado Warning | SJT | Fisher, Jones | 23 min |
| May 20, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 47 min |
| May 20, 9:40 PM CDT | Tornado Warning | SJT | Fisher, Jones | 35 min |
| May 20, 9:43 PM CDT | Tornado Warning | SJT | Fisher | 32 min |
| May 20, 9:52 PM CDT | Tornado Warning | SJT | Haskell | 23 min |
| May 20, 9:59 PM CDT | Tornado Warning | SJT | Fisher, Jones | 31 min |
| May 20, 10:06 PM CDT | Tornado Warning | SJT | Fisher | 24 min |
| May 20, 10:17 PM CDT | Tornado Warning | SJT | Haskell, Jones | 28 min |
| May 20, 10:23 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 22 min |
| May 20, 10:39 PM CDT | Tornado Warning | SJT | Haskell | 36 min |
| May 20, 10:55 PM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones | 3 hr |
| May 20, 10:59 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 46 min |
| May 20, 11:18 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 57 min |
| May 20, 11:42 PM CDT | Special Weather Statement | SJT | Upton | 33 min |
| May 21, 12:15 AM CDT | Special Weather Statement | SJT | Fisher, Haskell, Jones | 60 min |
| May 21, 12:17 AM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones, Nolan, Taylor | 4 hr |
| May 21, 12:18 AM CDT | Special Weather Statement | SJT | Crockett | 27 min |
| May 21, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 48 min |
| May 21, 1:10 AM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| May 21, 1:18 AM CDT | Special Weather Statement | SJT | Crockett | 42 min |
| May 21, 1:23 AM CDT | Special Weather Statement | SJT | Irion | 22 min |
| May 21, 1:26 AM CDT | Special Weather Statement | SJT | Callahan, Jones, Nolan, Shackelford, Taylor | 49 min |
| May 21, 1:33 AM CDT | Tornado Warning | SJT | Crockett, Irion, Schleicher | 12 min |
| May 21, 1:39 AM CDT | Tornado Warning | SJT | Crockett, Irion, Schleicher | 21 min |
| May 21, 1:45 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| May 21, 1:55 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Taylor, Throckmorton | 3 hr |
| May 21, 2:12 AM CDT | Special Weather Statement | SJT | Tom Green | 33 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.